MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES A0G02, SZ 2 INSERT STEALTH FIBRA 10/BX; DXC

APPLIED MEDICAL RESOURCES A0G02, SZ 2 INSERT STEALTH FIBRA 10/BX; DXC
Model Number 11
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned for evaluation.Upon inspection, engineering found damage to a tab of the insert and was able to confirm the customer experience.The root cause could not be determined.Since all units undergo 100% inspection at top level, it is most likely that the root cause is user error.The instructions for use state "to place an insert, slide the tip of the clamp into the closed end of the insert.Press the insert onto the clamp by applying pressure at the tip and sliding the thumb across the insert towards the proximal end." an improper insertion method could result in the tab damage observed.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.This report is being filed as a result of a re-review of applied medical complaints received between june 1, 2014 and may 31, 2016.This retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an april 10, 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
Before procedure - "please see the report (b)(4) with pictures." event description: "(on (b)(6) 2016) during a check prior to use, a medical staff tried to attach the insert to a clamp made by applied medical.Unfortunately one of the plastic base stopper tip was broken and it failed to be attached to clamp.At the hospital, the same event (plastic tip breakage) was occurred twice within the past 7 days before making this report.This event didn't affect the patient.Please investigate the possible root cause." comments from (b)(6): - "one (1) unit of insert was returned from the customer.We confirmed the device and found that one of the plastic base tip was broken.The product will be returned to applied medical.Please investigate the possible root cause." patient status: "no health damage has been reported with the patient.".

Brand Name
A0G02, SZ 2 INSERT STEALTH FIBRA 10/BX
Common Device Name
DXC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6382268
Report Number2027111-2017-01506
Device Sequence Number13563503
Product Code DXC
UDI-Device Identifier00607915114732
UDI-Public(01)00607915114732(17)200211(30)01(10)1251660
Combination Product (Y/N)N
PMA/510(K) Number
11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2020
Device Model Number11
Device Catalogue Number11
Device Lot Number1251660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2016
Initial Report FDA Received Date03/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1